Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes mild spotting with delayed periods when on thyroxine for hypothyroidsm?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I AM 33 years old woman with two children....i have been tested as hypothyroid and i am on medication with thyroxine.My periods till last one was regular.i had my last period on Nov 6th and after which had 2 days spotting on Nov 16th and then again just a spotting on Dec 15th..i am confused.. Moreover we are planning for pilgrimage next week..Can i take primolutn after 3 days.. why is it all happening...Thanks for your time
Posted Sat, 4 Jan 2014 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer: Rule out pregnancy first. Detailed Answer: Hello, Thanks for trusting us with your health concern. The mild spotting that you had twice with delayed periods can be related to thyroid hormone imbalance. A decrease in thyroxine levels will cause such spotting and delay in periods. You also need to rule out pregnancy after a urine test. The spotting can be due to implantation bleeding also. If the pregnancy is ruled out, then you can start taking Primolut n but after taking it for 5 days, you will have to wait for at least 72 hours for the withdrawal bleeding to start. However, you can use it to delay your periods further after consulting your gynecologist. Delaying the periods can be associated with an intermittent spotting like you are having now due to hormonal imbalance. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What causes mild spotting with delayed periods when on thyroxine for hypothyroidsm? 12 minutes later
madam, thanks for answering my query... i have already done a family planning operation during c section of my second child...i would rather be happy if i could get a pill which will immediately allow me to get my normal flow of periods...Could you suggest me any pill please doctor
Answered by Dr. Rakhi Tayal 16 minutes later
Brief Answer: No single pill can bring the periods at once. Detailed Answer: Hello. Thanks for writing again. There is no single pill that can being the periods in one or two days. You will have to take the pill for at least five days for the withdrawal bleeding to happen. Priolut N can be taken for this purpose. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Follow-up: What causes mild spotting with delayed periods when on thyroxine for hypothyroidsm? 3 minutes later
thanks ...for all purpose should i count my period date from the spotting date or actually when the normal flow happens
Answered by Dr. Rakhi Tayal 4 minutes later
Brief Answer: Count when the actual flow starts. Detailed Answer: Hello. The period should be counted from the day when the actual flow starts. A mild spotting is only indicative of an impending period. Take care. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor